MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 3; CEMENTLESS STEM

MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 3; CEMENTLESS STEM
Model Number 01.12.023
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed by medacta regulatory affairs department on 06.04.2021: lot 113031: (b)(4) items manufactured and released on 20-dec-2011.Expiration date: 2016-09-30.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported events since 2017.Clinical evaluation performed by medical affairs manager: femoral component (stem, head and liner) revision performed 9 years after primary cementless total hip arthroplasty in a (b)(6) year old, heavy ((b)(6) kg) man.No information concerning patient general health status and the presence of comorbidities is available.In the radiographic image provided, radiolucent lines and signs of stress shielding are visible.Aseptic loosening is a possible literature described adverse event after primary cementless hip arthroplasties and causes are often unknown.The reason of this failure cannot be determined.Preliminary investigation performed by r&d project manager: looking at the image to the complaint it is visible that the whole ha coating has been absorbed by patient bone as expected.No particular signs of scratches or damages are present on the expianted stem.It is not possible to determine the root cause of the reported loosening.
 
Event or Problem Description
Revision surgery performed 9 years and 2 months after the primary surgery due to stem mobilization.

Brand Name
STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 3
Common Device Name
CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key11626622
Report Number3005180920-2021-00264
Device Sequence Number3499250
Product Code JDI
UDI-Device Identifier07630030802041
UDI-Public07630030802041
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2016
Device Model Number01.12.023
Device Catalogue Number01.12.023
Device Lot Number113031
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2021
Initial Report FDA Received Date04/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient Weight103